Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 394, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2005, 6:22 PM CDT for Elmore County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 1, 2005, 6:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 012323 SVRBMX ALC051-012345- /O.NEW.KBMX.SV.W.0394.050701T2322Z-050701T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 622 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELMORE COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITY OF WETUMPKA * UNTIL 645 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUE RIDGE...OR ABOUT NEAR WETUMPKA...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF ELMORE COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3260 8618 3247 8627 3242 8605 3254 8588 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:55 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 1, 2:55 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT FRI JUL 1 2005 .SHORT TERM...(TONIGHT THRU MONDAY) OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTHWARD AND WILL BE SOUTH OF INTERSTATE 20 SHORTLY. IT SEEMS THAT THE WARM AIR ALOFT AND LOW LEVEL FLOW HAS BEEN SUFFICIENT ENOUGH TO KEEP THUNDERSTORMS FROM ORGANIZING AND SPC HAS REMOVED ALABAMA FROM SLIGHT RISK. SOME PULSE STORMS POSSIBLE THE NEXT FEW HOURS...BUT COVERAGE AND INTENSITY WILL NOT LIKELY INCREASE AS THE LINE MOVES INTO A MORE STABLE AIRMASS OVER SOUTHERN COUNTIES. MAJOR DIFFERENCES STILL SHOWIG UP BETWEEN ETA/GFS WITH REGARD TO RAIN CHANCES THIS WEEKEND. GFS IS ODD MODEL OUT AS ETA/WRF/NOGAPS/CANADIAN MODELS DO NOT SHOW ANY PCPN ACROSS NORTH ALABAMA ON SATURDAY OR SUNDAY. OUTFLOW BOUNDARY WILL STALL OUT NEAR THE COAST TONIGHT...AND MOVE FAR ENOUGH SOUTHWARD TO STABILIZE AIRMASS ACROSS MOST OF CENTRAL ALABAMA THIS WEEKEND. I WILL REMOVE RAIN CHANCES FOR NORTHERN COUNTIES ON SATURDAY AND SUNDAY AND KEEP SMALL CHANCES FOR SOUTHERN COUNTIES. MODIFIED AIRMASS BEHIND OUTFLOW BOUNDARY WILL ALSO BRING SLIGHTLY COOLER AND DRIER AIRMASS INTO AREA...WITH LOWER 90S INSTEAD OF MID 90S AND DEWPOINTS CLOSER TO 70. FOURTH OF JULY LOOKS WARM AND HUMID WITH SOUTHERLY FLOW RETURNING TO THE AREA. RAIN CHANCES LOOK MINIMAL...AND LOWERED RAIN CHANCES TO 30%...AND EVEN THIS MAY BE GENEROUS. .LONG TERM...(TUESDAY THROUGH FRIDAY) UPPER RIDGE OVER GULF OF MEXICO WILL BUILD NORTHWARD FIRST PART OF THE WEEK AND THEN A SERIES OF SHORT WAVE TROFS WILL ROTATE DOWN EAST SIDE OF UPPER RIDGE OVER THE SOUTHWEST UNITED STATES. SHORT WAVE TROFS WILL MOVE ACROSS OHIO VALLEY WITH DGEX/GFS TRYING TO DEVELOP A CLOSED UPPER LOW OVER THE SOUTHEAST STATES BY THE END OF THE WEEK. THIS PATTERN WILL BRING INCREASING CHANCES OF RAIN TOWARDS THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 88 68 91 / 10 20 10 20 ANNISTON 70 90 70 92 / 20 20 10 20 BIRMINGHAM 70 90 71 92 / 10 20 10 20 TUSCALOOSA 71 92 72 94 / 10 20 10 20 CALERA 71 91 71 92 / 20 20 10 20 AUBURN 71 92 73 92 / 30 20 20 30 MONTGOMERY 72 93 73 94 / 30 30 20 30 TROY 72 93 72 93 / 30 30 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
In the hours before
Special weather statement, Jul 1, 5:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 PM CDT FRI JUL 1 2005 ALZ038-012315- CHAMBERS- 525 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 615 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILLTOWN...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLTOWN...STROUD... LAFAYETTE AND FIVE POINTS THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IN ADDITION TO THE STRONG WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR WITH THESE STORMS. 10
Local storm report, Jul 1, 5:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 6 ESE LIVINGSTON 32.57N 88.09W
07/01/2005 SUMTER AL LAW ENFORCEMENT
TREES DOWN ON STATE HIGHWAY 28 AND COUNTY HIGHWAY 22.
&&
MBS/91Local storm report, Jul 1, 5:33 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 9 E LIVINGSTON 32.60N 88.03W
07/01/2005 SUMTER AL LAW ENFORCEMENT
NUMEROUS TREES DOWN ON COUNTY HIGHWAY 22.
&&
MBS/91Local storm report, Jul 1, 5:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST BELLAMY 32.45N 88.13W
07/01/2005 50 MPH SUMTER AL PUBLIC
45-50
&&
MBAERLocal storm report, Jul 1, 5:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 1 SE LIVINGSTON 32.59N 88.18W
07/01/2005 SUMTER AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN NEAR CNTY ROADS 22 AND
28
&&
MBAERSpecial weather statement, Jul 1, 5:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 PM CDT FRI JUL 1 2005 ALZ037-012315- TALLAPOOSA- 551 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 615 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER JACKSONS GAP...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JACKSONS GAP... DADEVILLE AND CAMP HILL THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IN ADDITION TO THE STRONG WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR WITH THIS STORM. 10
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:52 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 23 min |
| Jul 1, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 18 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 43 min |
| Jul 1, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 43 min |
| Jul 1, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 48 min |
| Jul 1, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.